Jump to content

Paroxetinelady


paroxetinelady

Recommended Posts

Hi there,

 

I am new to this site. I have been on antidepressants since 19 years old and am nearly 30 now and wanting desperately to come off them. I am currently taking Paroxetine 5mg (half of 10mg) and I have tried a couple of times to taper off them although have had such severe withdrawal symptoms that I haven't been able to successfully come off them, which scares me, a lot. 

 

Am desperately wanting help to taper off successfully, as whenever I try to, I get such debilitating anxiety and can't stop crying and basically cannot function then become suicidal . 

 

Any help is greatly appreciated!

Have been on SSRI's for nearly 10 years.

Am currently taking Paroxetine 10mg which I have been on for last 2 years.

Have tried to taper off unsuccessfully a few times by cutting the tablet in half (5mg).

Found this forum.

Now working toward tapering off 10% at a time and getting Paroxetine in liquid form to do this.  

Link to comment

 Have tried to taper off unsuccessfully a few times by cutting the tablet in half (2.5mg).

And there lies the problem.

It has been found that tapering by 10 % of previous dose per month if and only if stable is giving the best chance of getting off these drugs safely and well. (All going well at this rate it will take about 15 months to get to 1mg).

 

Welcome Paroxetinelady.

Well done on getting down to 5 mg.

Crying and all that are classic withdrawal symptoms.

Gotta dash out just caught your post so thought id welcome you and there will be others in to give you some great info soon.

There's heaps of great informative stuff to read here.

 

nz11

Ex-paroxetineman

Thought for the day: Lets stand up, and let’s speak out , together. G Olsen

We have until the 14th. Feb 2018. 

URGENT REQUEST Please consider submitting  for the petition on Prescribed Drug Dependence and Withdrawal currently awaiting its third consideration at the Scottish Parliament. You don't even have to be from Scotland. By clicking on the link below you can read some of the previous submissions but be warned many of them are quite harrowing.

http://www.parliament.scot/GettingInvolved/Petitions/PE01651   

Please tell them about your problems taking and withdrawing from antidepressants and/or benzos.

Send by email to petitions@parliament.scot and quote PE01651 in the subject heading. Keep to a maximum of 3 sides of A4 and you can't name for legal reasons any doctor you have consulted. Tell them if you wish to remain anonymous. We need the numbers to help convince the committee members we are not isolated cases. You have until mid February. Thank you

Recovering paxil addict

None of the published articles shed light on what ssri's ... actually do or what their hazards might be. Healy 2013. 

This is so true, with anything you get on these drugs, dependance, tapering, withdrawal symptoms, side effects, just silent. And if there is something mentioned then their is a serious disconnect between what is said and reality! 

  "Every time I read of a multi-person shooting, I always presume that person had just started a SSRI or had just stopped."  Dr Mosher. Me too! 

Over two decades later, the number of antidepressant prescriptions a year is slightly more than the number of people in the Western world. Most (nine out of 10) prescriptions are for patients who faced difficulties on stopping, equating to about a tenth of the population. These patients are often advised to continue treatment because their difficulties indicate they need ongoing treatment, just as a person with diabetes needs insulin. Healy 2015

I believe the ssri era will soon stand as one of the most shameful in the history of medicine. Healy 2015

Let people help people ... in a natural, kind, non-addictive (and non-big pharma) way. J Broadley 2017

 

 

Link to comment

Thank you NZ11. I don't know how to taper off by 10% seeing as I am taking the lowest dose they can prescribe and it is in tablet form. What would be the best way to do this? Thank you!

Have been on SSRI's for nearly 10 years.

Am currently taking Paroxetine 10mg which I have been on for last 2 years.

Have tried to taper off unsuccessfully a few times by cutting the tablet in half (5mg).

Found this forum.

Now working toward tapering off 10% at a time and getting Paroxetine in liquid form to do this.  

Link to comment

Hello Paroxetinelady,

 

It looks like it may come in a liquid form.  With liquid you can taper down very slowly in small amounts.  Ask your doctor about getting it in a liquid.

 

LexFree

Link to comment
  • Moderator Emeritus

Welcome Paroxetinelady,

 

It seems we have quite a few Aussies joining us in the last few days.  There is an Aussie thread where you can find local information. 

 

As NZ11 said, we recommend a gentle taper, reducing by no more than 10% of your current dose each month.  This allows your brain time to adjust as you go, and lessens any withdrawal.  There are instructions on how to make your own liquid here, or as LexFree says, it is available as a liquid from pharmacies which would be the most convenient way.   

 

The crying and difficult emotions etc are all withdrawal symptoms, which should be much more manageable when you are tapering slowly.  How long as it been since your last attempt to reduce?  I'd suggest waiting at least a month from that date and then assessing if you feel stabilised enough.  Many people find Fish oil and Magnesium useful during withdrawal.  

 

Something you can do right now is check out Non-Drug Techniques to cope with emotional symptoms and get a head start on learning some tools for managing anxiety.  You might also be interested in Neuro Emotions.

 

Have a read of those and then you can come back to this thread to discuss things further.  This can be your journal to record your tapering and healing progress, and to ask questions. 

 

Welcome to SA,

Karen

2010  Fluoxetine 20mg.  2011  Escitalopram 20mg.  2013 Tapered badly and destabilised CNS.  Effexor 150mg. 

2015 Begin using info at SurvivingAntidepressants.  Cut 10% - bad w/d 2 months, held 1 month. 

Micro-tapering: four weekly 0.4% cuts, hold 4 weeks (struggling with symptoms).

8 month hold.

2017 Micro-tapering: four weekly 1% cuts, hold 4 weeks (symptoms almost non-existent).

2020 Still micro-tapering. Just over 2/3 of the way off effexor. Minimal symptoms, - and sleeping well.
Supplements: Fish oil, vitamin C, iron, oat-straw tea, nettle tea.

My story of healing:ContinuedHealing

***I am not a doctor; please do your own research and be able to take responsibility for decisions you make.*** 

           'The possibility of renewal exists so long as life exists.'  Dr Gabor Mate.

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy